Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering with asthma, on levolin, anti-allergic medicines. How long will it take to recover?

Hi, I am Rajiv Kumar Sharma from Kolkata. I am suffering from breathing since 7 or 8 years and used to take theo-asthaline and betnesol tab. One month ago I was admitted in hospital due to asthma attack. Doctors told me that betnesol is steroid and due to that medicine your disease come to this stage. Now I am taking livoline inhaler and two anta allergic medicine. I would like to know that does livoline inhaler contain steroid? How many days can I recover from this disease. Can homeopathy medicine cure from this disease? Thanks & Regards, Rajiv
Asked On : Fri, 19 Oct 2012
Answers:  3 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
There seems to be some misunderstanding as to what doctors told you regarding betnesol and asthma. The treatment of asthma is with steroids and to minimize the side effects of steroids, they are preferrably given in inhaler form rather than oral or injectable steroids. Even then, if symptoms are severe, oral or injectable steroids have to be given. You should consult a pulmonologist who will first establish the diagnosis of asthma and then start you on proper treatment with inhalers. My personal opinion is that homeopathy has no role in management of asthma but then for more, you may consult a homeopath.
Answered: Fri, 19 Oct 2012
I find this answer helpful
OBGYN Dr. Shanti Vennam's  Response
Asthma is a symptom complex triggered by some agent causing release of histamines in the body. It is basically an allergic phenomenon. Treatment depends on the severity of symptoms; mild cases do not need regular therapy while severe cases who may need hospitalization as you had, must be put on long term management. Levolin contains salbutamol and not steriod. Actually, steroid inhalers are used to prevent attacks and bronchodilators and antihistamines are used to manage the attack. You can live a symptom free life if you can avoid exposure to allergen that triggers the attack. Also, try to improve your general condition and yoga and sometimes exercise can also help ( not for those who get asthma due to exercise). Homeopathic remedy is also available. You may consult a homeopath for further advice. Take care.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Pulmonologist Dr. Arnab Maji's  Response
Thanks for your query
Probably you got a wrong information in your previous answers. Levolin contains levo-albuterol which is a bronchodialator, donot contain steroid. Its very difficult to tell how many days it will take to get recovery from the disease. You must know that ASTHMA HAS NO CURE. All we the pulmonologist can do is to control your asthma symptoms. Ideally your asthma control is to be reviewed every 3 months and depending upon the control you will acheive we will step up or step down your asthma therapy. You need to keep yourself under care of a good pulmonologist and you should have your own asthma action plan and you should maintain an peak flow diary that will guide you to monitor your therapy by yourself. Probably homeopathy can not cure this disease also.
Thank you.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor